MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 54"(135CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 54"(135CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D6819
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that the patient underwent total knee replacement on (b)(6) 2019 and suture was used.The needle prematurely popped off while suturing.This occurred after several passes.The case was completed with another device of the same product code.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an empty opened folder and a detached needle of product code d6819, were received for evaluation.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted and marks that appears to be by use of a surgical instrument could be observed on the body needle.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.It could not be determined what may have caused the reported incident.

Brand Name
VICRYL SUTURE 54"(135CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8579491
Report Number2210968-2019-81031
Device Sequence Number13849699
Product Code GAM
UDI-Device Identifier10705031026834
UDI-Public10705031026834
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD6819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/29/2019
Patient Sequence Number1